Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 251, NWS Amarillo, TX

August 7, 2016Beaver County, Texas County, Oklahoma; Ochiltree County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Aug 7, 2016, 6:14 PM CDT for Beaver County, Texas County, Oklahoma; Ochiltree County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2016, 6:14 PM CDT (23:14 UTC)
Expired
Aug 7, 2016, 7:00 PM CDT
In force
46 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Beaver County, OK, Texas County, OK, Ochiltree County, TX

The radar

The Dodge City radar (KDDC), 152 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 6:29 PM CDTTSTM WND GST 601 S Bryans Corner, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 460 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
460 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

500 
WUUS54 KAMA 072314
SVRAMA
OKC007-139-TXC357-080000-
/O.NEW.KAMA.SV.W.0251.160807T2314Z-160808T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
614 PM CDT SUN AUG 7 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA...
  SOUTHWESTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA...
  NORTHEASTERN OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 700 PM CDT

* AT 613 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
  BRYANS CORNER...OR 10 MILES NORTH OF PERRYTON...MOVING NORTHEAST AT
  30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
           HAIL DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  PERRYTON...BRYANS CORNER...BALKO AND BOYD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3632 10067 3647 10104 3684 10085 3675 10050
TIME...MOT...LOC 2313Z 202DEG 24KT 3654 10080 

HAIL...1.25IN
WIND...60MPH
 
$$

LFM
1 follow-up statement
039 
WWUS54 KAMA 072339
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
639 PM CDT SUN AUG 7 2016

TXC357-072348-
/O.CAN.KAMA.SV.W.0251.000000T0000Z-160808T0000Z/
OCHILTREE TX-
639 PM CDT SUN AUG 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OCHILTREE COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3650 10062 3650 10102 3684 10085 3675 10050
TIME...MOT...LOC 2338Z 202DEG 24KT 3670 10072 

$$

OKC007-139-080000-
/O.CON.KAMA.SV.W.0251.000000T0000Z-160808T0000Z/
TEXAS OK-BEAVER OK-
639 PM CDT SUN AUG 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN TEXAS AND SOUTHWESTERN BEAVER COUNTIES...

AT 638 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF BALKO...OR 13 MILES SOUTHWEST OF BEAVER...MOVING NORTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
         HAIL DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
BRYANS CORNER...BOYD AND BALKO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3650 10062 3650 10102 3684 10085 3675 10050
TIME...MOT...LOC 2338Z 202DEG 24KT 3670 10072 

HAIL...1.25IN
WIND...60MPH
 
$$

LFM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:50 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Aug 7, 3:50 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
350 PM CDT SUN AUG 7 2016

.DISCUSSION...
Upper level analysis reveals closed low over PacNW slowly pushing
southeast into Washington State while upper level ridge remains
over the Southern Plains. A weak shortwave that moved through
the northern Panhandles last night is now approaching
Missouri/Iowa.Increasing monsoonal convection is evident across
the four corner states. At the surface...at 20z a weak boundary
was located near Vega to Canadian with a more pronounced
baroclinic zone (BZ) further north along the OK Panhandle where
temperatures are in the mid-80s compared to mid-90s just into the
northern TX PH. West/southwest winds were south and west of the
BZ and east/southeast winds were north of the BZ. Rich dew points
of 65-70 degrees are wrapping around the north side of the BZ
mainly concentrated in the OK Panhandle and areas further north
and east. Areas further south are drier with dew points in the
mid- 50s across most of the TX Panhandle. Theta-E advection and
moisture convergence will be greatest along and south the
baroclinic zone this afternoon and evening. Isolated to scattered
thunderstorms are beginning to form now as max heating occurs.
1000-2000 J/kg of MLCAPE may support a brief strong storm with
heavy rain and strong gusty winds being the main threat. Low
shear values will keep the severe threat unlikely.Storms will be
most likely this evening and will begin decreasing in converage from
west to east over night into the early morning hours.

Much of the same can be said for tomorrow and the next few days as
model continue to dampen the ridge of high pressure and shift the
ridge axis a little further east. Will have to watch to see where
any outflow boundaries setup and if the BZ is able to sag a little
further south as models have had trouble resolving this feature.
Guidance is coming into better agreement with late week upper
trough and surface front. As trough approaches Thursday expect
height falls and slightly increased pops that afternoon. A
stronger shortwave develops in responce to upper trough and helps
push a cold front into the area late week. At this time it look
like Friday morning the front will be crossing our northern zones
and down to our southern zones by that afternoon and evening. Can
expect more widespread storms along front and max temps will be
coming in around or slightly below average going into next
weekend.

Ward

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                69  96  69  96  69 /  30  30  20  20  10
Beaver OK                  68  96  71  99  71 /  40  30  30  20  20
Boise City OK              65  89  64  94  66 /  40  30  20  20  20
Borger TX                  72  97  72  99  73 /  30  30  20  20  20
Boys Ranch TX              68  98  68  98  70 /  30  30  20  20  20
Canyon TX                  69  97  69  97  68 /  20  20  20  20  10
Clarendon TX               71  97  71  98  71 /  20  20  20  20  10
Dalhart TX                 66  95  67  96  68 /  30  30  20  20  20
Guymon OK                  67  93  69  96  70 /  40  30  20  20  20
Hereford TX                68  96  68  97  68 /  20  20  20  20  10
Lipscomb TX                71  97  73  99  72 /  30  30  30  20  20
Pampa TX                   71  95  71  96  71 /  30  30  20  20  20
Shamrock TX                73  98  72 100  72 /  30  30  30  20  10
Wellington TX              74 100  73 101  74 /  20  20  20  20  10

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

3/7
Hazardous weather outlook, Aug 7, 3:59 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
359 PM CDT SUN AUG 7 2016

OKZ001>003-TXZ001>020-080900-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
359 PM CDT SUN AUG 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING WITH
HIGHEST COVERAGE OF STORMS LIKELY BEING ACROSS THE NORTHERN TEXAS AND
OKLAHOMA PANHANDLE. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH
THIS ACTIVITY. STRONG DOWNBURST WINDS WILL BE THE MAIN THREAT
WITH ANY SEVERE STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON
AND EVENING ACROSS THE PANHANDLES. A FEW ISOLATED STRONG
THUNDERSTORMS WILL BE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 7, 4:42 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
442 PM CDT SUN AUG 7 2016

OKZ003-072245-
BEAVER OK-
442 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEAVER COUNTY UNTIL 545
PM CDT...

AT 441 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES EAST OF ELMWOOD...OR 13 MILES SOUTHEAST OF BEAVER...MOVING
NORTH AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KNOWLES AND ELMWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

&&

LAT...LON 3651 10034 3659 10060 3696 10044 3685 10011
TIME...MOT...LOC 2141Z 200DEG 9KT 3664 10041

LFM
Local storm report, Aug 7, 4:51 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
451 PM CDT SUN AUG 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TSTM WND GST     10 ESE VALLEY DE ORO    35.42N 101.93W
08/07/2016  M60 MPH          POTTER             TX   MESONET

&&

EVENT NUMBER AMA1600651

KJS
Special weather statement, Aug 7, 4:57 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
457 PM CDT SUN AUG 7 2016

TXZ002-003-007-008-072300-
HANSFORD TX-SHERMAN TX-MOORE TX-HUTCHINSON TX-
457 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MOORE...SOUTHEASTERN
SHERMAN...SOUTHWESTERN HANSFORD AND NORTHWESTERN HUTCHINSON COUNTIES
UNTIL 600 PM CDT...

AT 456 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF SUNRAY...OR 18 MILES NORTHEAST OF DUMAS...MOVING
NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SUNRAY...GRUVER...MORSE AND PRINGLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

&&

LAT...LON 3603 10113 3585 10175 3601 10191 3631 10134
TIME...MOT...LOC 2156Z 238DEG 26KT 3601 10168

LFM
Special weather statement, Aug 7, 5:07 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
507 PM CDT SUN AUG 7 2016

TXZ003-004-072300-
HANSFORD TX-OCHILTREE TX-
507 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OCHILTREE AND
SOUTHEASTERN HANSFORD COUNTIES UNTIL 600 PM CDT...

AT 507 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTH OF SPEARMAN...MOVING NORTH AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPEARMAN...WAKA AND FARNSWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

&&

LAT...LON 3637 10086 3606 10096 3605 10129 3637 10136
TIME...MOT...LOC 2207Z 177DEG 8KT 3613 10117

LFM
Special weather statement, Aug 7, 5:35 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
535 PM CDT SUN AUG 7 2016

OKZ003-TXZ005-072315-
BEAVER OK-LIPSCOMB TX-
535 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BEAVER AND
NORTHWESTERN LIPSCOMB COUNTIES UNTIL 615 PM CDT...

AT 535 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES WEST OF DARROUZETT...OR 18 MILES NORTHWEST OF LIPSCOMB...MOVING
NORTH AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOOKER...DARROUZETT AND ELMWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

&&

LAT...LON 3634 10054 3650 10055 3650 10056 3675 10057
      3677 10024 3635 10023
TIME...MOT...LOC 2235Z 178DEG 32KT 3647 10041

LFM
Special weather statement, Aug 7, 6:08 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
608 PM CDT SUN AUG 7 2016

OKZ003-TXZ004-080000-
BEAVER OK-OCHILTREE TX-
608 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAVER AND
NORTHEASTERN OCHILTREE COUNTIES UNTIL 700 PM CDT...

AT 607 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF PERRYTON...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PERRYTON...ELMWOOD...BRYANS CORNER...BALKO AND BOYD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

&&

LAT...LON 3671 10045 3650 10054 3650 10055 3647 10055
      3630 10063 3646 10102 3650 10100 3650 10095
      3659 10096 3683 10080
TIME...MOT...LOC 2307Z 203DEG 24KT 3649 10074

LFM

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:48 PM CDTSpecial Weather StatementAMACimarron57 min
Aug 6, 8:37 PM CDTSpecial Weather StatementAMACimarron53 min
Aug 6, 8:53 PM CDTSpecial Weather StatementAMACimarron37 min
Aug 6, 9:27 PM CDTSpecial Weather StatementAMACimarron63 min
Aug 6, 9:28 PM CDTSpecial Weather StatementAMACimarron47 min
Aug 6, 10:51 PM CDTSpecial Weather StatementAMATexas39 min
Aug 7, 4:42 PM CDTSpecial Weather StatementAMABeaver63 min
Aug 7, 5:35 PM CDTSpecial Weather StatementAMABeaver40 min
Aug 7, 6:08 PM CDTSpecial Weather StatementAMABeaver52 min
Aug 7, 2:25 PM CDTSpecial Weather StatementAMAOldham50 min
Aug 7, 3:11 PM CDTSpecial Weather StatementAMAPotter64 min
Aug 7, 3:16 PM CDTSpecial Weather StatementAMAOldham59 min
Aug 7, 3:17 PM CDTSpecial Weather StatementAMARoberts58 min
Aug 7, 3:50 PM CDTSpecial Weather StatementAMAPotter55 min
Aug 7, 3:52 PM CDTSpecial Weather StatementAMAOldham38 min
Aug 7, 3:59 PM CDTSpecial Weather StatementAMALipscomb61 min
Aug 7, 4:24 PM CDTSpecial Weather StatementAMARoberts66 min
Aug 7, 4:57 PM CDTSpecial Weather StatementAMAHansford63 min
Aug 7, 5:07 PM CDTSpecial Weather StatementAMAHansford53 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.